Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 60, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 11, 2019, 9:15 AM CDT for Harrison County, Mississippi. It took effect at May 11, 2019, 9:10 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 11, 2019, 9:15 AM CDT (14:15 UTC)
- In effect from
- May 11, 2019, 9:10 PM CDT
- Expired
- May 15, 2019, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River above Gulfport (GLFM6).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 3:53 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 11, 3:53 AM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Sat May 11 2019
.SHORT TERM...
Today through Monday...WSW flow continues with MCV moving through
the area producing ongoing showers and thunderstorms as of 4am
CDT east of the I-55. Dewpoints inside and east of the MCV are in
the lower to mid 70s with drier air just to the west in the mid
to upper 60s. Believe that as the MCV pushes east and north some
of that slightly drier air will work its way into the entire
region and allow for a period of dryness through much of the
morning. HRRR runs show this lasting through the morning with the
atmosphere recovering by mid afternoon with showers and
thunderstorms likely returning into the evening hours. Possibly
some of these may be strong to severe with heavy rainfall. Another
shortwave moves along the flow early Sunday...pulling the weak
cold front into the region allowing for showers and thunderstorms
to continue. Flash Flood Watch will stand due to the heavy
rainfall across large portions of the region the last two days and
the threat of more the next 48 hours. front looks to push out
sunday evening with drier conditions very likely. NW flow Monday
as low cuts off over the Great Lakes helps keep depper moisture
and boundary with showers and thunderstorms to the south across
the northern Gulf. Strong model agreement through period allows
for higher than normal confidence in the forecast. ABS
.LONG TERM...
Models not in agreement with placement of systems nor with the
timing as a whole...especially as we move towards the latter
portions of next week. average to below average confidence in the
forecast for the medium range due to these issues. Weak shortwave
looks to move across TX on Tuesday with some differences in speed
and placement...trend is slightly drier as it appears to be moving
more to the south and weaker. This may keep showers and
thunderstorms along the far south and in the Northern Gulf
Tuesday. Possible NW flow Wednesday keps the region mostly dry and
continues into Thursday with ridging across the area. The models
are doing a horrible job resolving anything across the eastern
portions of North America after Wed/Thursday. Have hung closer to
the NBM which keeps drier solution than the deterministic models
and keeps the region precip free with some ridging likely. Some
hints that return moisture could start as early as next Friday or
Saturday with showers and thunderstorms. With the uncertainty so
high have leaned heaviy on the ensemble blend and the drier
solution though at this time. Temps will remain close to normal
through the period with highs mainly in the 80-85 range and lows
in the 60s. ABS
&&
.AVIATION...
Scattered convection is expected to continue across the forecast
area through at least 15z in association with a MCV moving across
the region. The exceptions will likely be KBTR and KHUM, as
convection appears to have moved east of those terminals. Convection
coverage is expected to increase again by the mid afternoon as
another impulse in the southwesterly flow aloft traverses the area.
Ceilings will vary greatly during the TAF forecast period. Ceilings
will be primarily VFR from late morning through the afternoon hours
away from convection, but will deteriorate to MVFR to IFR beyond
sunset. Some patchy fog will be possible tonight at KMCB, where the
coolest air will be. 35
&&
.MARINE...
Mostly onshore flow will prevail through Sunday morning, and
Exercise Caution headlines may be necessary late tonight and Sunday
morning, primarily over the open waters. Some erratic winds with
some stronger gusts may occur with showers and thunderstorms
advancing west to east across the Gulf. A weak cold front should
push through the marine area Sunday night which will turn winds to
north to northeast across most waters going into Monday. Still some
potential for thunderstorms over the outer waters early next week. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 66 81 59 / 90 80 70 10
BTR 79 69 82 62 / 90 70 70 10
ASD 81 68 83 62 / 70 80 60 20
MSY 82 71 83 68 / 70 70 60 20
GPT 79 69 82 65 / 60 80 60 20
PQL 82 69 84 63 / 60 80 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
040-046>050-056>065-071-072.
GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, May 11, 4:24 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 424 AM CDT Sat May 11 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 424 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect today and tonight for southern Mississippi and southeast Louisiana...except the immediate Louisiana coast. Additional rainfall amounts up to 2 to 4 inches will be possible this afternoon and evening. Scattered to numerous thunderstorms are expected this afternoon and evening. A few of the storms could be strong to severe and produce gusty winds, frequent lightning, and heavy downpours of rain. There is a slight risk of severe storms for much of the outlook area...except the immediate Louisiana coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be likely Sunday. A Flash Flood Watch is in effect through Sunday with an additional 2 to 4 inches of rain possible with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the weekend. Please report any flooded roadways to local law enforcement.
In the hours before
Special weather statement, May 11, 7:49 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 AM CDT Sat May 11 2019
MSZ081-082-111315-
Jackson-Harrison-
749 AM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...
At 748 AM CDT, a strong thunderstorm was located near Wade, or 7
miles north of Escatawpa, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Moss Point, Escatawpa, Wade, Helena, Hurley, Big Point and Vancleave.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3040 8840 3059 8891 3073 8888 3074 8887
3073 8843 3074 8841
TIME...MOT...LOC 1248Z 290DEG 35KT 3059 8855
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 10, 7:18 PM CDT | Special Weather Statement | LIX | Lafourche | 87 min |
| May 10, 8:28 PM CDT | Special Weather Statement | LIX | Jefferson | 47 min |
| May 10, 9:01 PM CDT | River Flood Warning | LIX | Livingston | 47 hr |
| May 10, 9:05 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 4 days |
| May 10, 9:22 PM CDT | Special Marine Warning | LIX | 23 min | |
| May 10, 9:42 PM CDT | Special Weather Statement | LIX | Saint Tammany | 33 min |
| May 10, 11:47 PM CDT | Special Weather Statement | LIX | Lafourche | 28 min |
| May 11, 12:15 AM CDT | Tornado Warning | LIX | Lafourche | 30 min |
| May 11, 12:43 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 32 min |
| May 11, 1:25 AM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| May 11, 1:52 AM CDT | Special Weather Statement | LIX | Jefferson | 38 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 35 min |
| May 11, 2:25 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 35 min |
| May 11, 2:56 AM CDT | Tornado Warning | LIX | Plaquemines | 34 min |
| May 11, 3:03 AM CDT | Areal Flood Advisory | LIX | Washington | 3 hr |
| May 11, 3:29 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 46 min |
| May 11, 5:16 AM CDT | Tornado Warning | LIX | Saint Bernard | 44 min |
| May 11, 5:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 11, 10:18 AM CDT | Flash Flood Warning | LIX | Washington | 3 hr |
| May 11, 10:32 AM CDT | Special Marine Warning | LIX | 28 min | |
| May 11, 10:43 AM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 92 min |
| May 11, 10:49 AM CDT | River Flood Warning | LIX | Washington | 43 hr |
| May 11, 10:57 AM CDT | Special Marine Warning | LIX | 33 min | |
| May 11, 11:54 AM CDT | Special Weather Statement | LIX | Washington | 36 min |
| May 11, 12:17 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 43 min |
| May 11, 12:42 PM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 63 min |
| May 11, 12:55 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Iberville, West Baton Rouge | 65 min |
| May 11, 1:03 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 27 min |
| May 11, 1:12 PM CDT | Special Weather Statement | LIX | East Feliciana | 33 min |
| May 11, 1:13 PM CDT | Flash Flood Warning | LIX | Washington | 6 hr |
| May 11, 1:48 PM CDT | Special Weather Statement | LIX | Washington | 27 min |
| May 11, 1:52 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 113 min |
| May 11, 1:52 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 7 min |
| May 11, 2:16 PM CDT | Special Weather Statement | LIX | Saint Helena | 29 min |
| May 11, 2:29 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 13 min |
| May 11, 2:33 PM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 3 hr |
| May 11, 4:07 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 83 min |
| May 11, 5:16 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 119 min |
| May 11, 6:13 PM CDT | Special Weather Statement | LIX | Washington | 32 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 27 min |
| May 11, 6:36 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 114 min |
| May 11, 6:46 PM CDT | River Flood Warning | LIX | Saint Tammany | 35 hr |
| May 11, 6:51 PM CDT | Special Marine Warning | LIX | 24 min | |
| May 10, 9:02 PM CDT | River Flood Warning | LIX | Pike | 58 hr |
| May 10, 9:44 PM CDT | Special Weather Statement | LIX | Stone | 31 min |
| May 10, 9:59 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 31 min |
| May 11, 12:47 AM CDT | Special Weather Statement | LIX | Pearl River | 28 min |
| May 11, 6:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
| May 11, 7:49 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| May 11, 9:19 AM CDT | Flash Flood Warning | LIX | Pearl River | 4 hr |
| May 11, 10:51 AM CDT | River Flood Warning | LIX | Pearl River | 58 hr |
| May 11, 12:04 PM CDT | Tornado Warning | LIX | Harrison | 26 min |
| May 11, 12:06 PM CDT | Areal Flood Warning | LIX | Harrison | 6 hr |
| May 11, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 35 min |
| May 11, 1:08 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 37 min |
| May 11, 1:16 PM CDT | Tornado Warning | LIX | Harrison | 14 min |
| May 11, 1:21 PM CDT | Special Weather Statement | LIX | Walthall | 24 min |
| May 11, 1:28 PM CDT | Tornado Warning | LIX | Harrison | 32 min |
| May 11, 1:32 PM CDT | Special Weather Statement | LIX | Harrison | 58 min |
| May 11, 2:07 PM CDT | Areal Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 2:13 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| May 11, 3:35 PM CDT | Tornado Warning | LIX | Jackson | 25 min |
| May 11, 3:51 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| May 11, 4:01 PM CDT | Tornado Warning | LIX | Jackson | 29 min |
| May 11, 4:21 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| May 11, 5:08 PM CDT | Tornado Warning | LIX | Harrison | 9 min |
| May 11, 5:24 PM CDT | Flash Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 5:33 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| May 11, 6:48 PM CDT | Special Weather Statement | LIX | Pearl River | 27 min |
| May 11, 6:49 PM CDT | Special Weather Statement | LIX | Pearl River | 26 min |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.